What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 25, 2:35 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Sep 25, 2:35 PM EST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service State College PA
335 PM EDT Sun Sep 25 2022
.SYNOPSIS...
A seasonably cool and showery early Fall weather pattern will
persist through midweek.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
330PM: Cancelled remaining portion of SVR tstm watch #543 with
final cluster sliding just south of Lancaster County. Upstream
storms moving into the NW Alleghenies along I-80 corridor from
PBZ CWA will pose an isolated strong wind and hail risk, but
the overall threat severe threat is low.
Previous Discussion Issued: 241 PM EDT Sun Sep 25 2022
Trimmed northern portion of SVR watch #543 at 2PM and trending
toward an early cancellation for the remainder of the watch
later this afternoon. So far best cells/bowing structures have
remained along and mainly south of MD line. Noted recent uptick
in convection over NW PA along leading edge of colder air aloft
could produce an isolated strong wind gust/small hail report,
but overall expect this activity to stay below svr limits.
Broad cyclonic flow with embedded shortwaves will continue
showery pattern through tonight with max POPs over the NW
Alleghenies. Hedged toward the higher-end of the guidance for
overnight temps which usually is a good bet in this flow
pattern (more clouds, wind). Lows generally in the 50-55F range
or about +5F above climo in most places.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Showery pattern continues for the start of the work week with
max POPs remaining over the NW Alleghenies downwind of Lake
Erie through tomorrow night. Playbook in this flow regime is for
cooler vs. guidance/below normal max temps in the upper 50s NW
to low 70s SE with the largest departures from climo -5 to -10F
across the western high terrain. Much like tonight, staying on
the warmer side of NBM for minTs in the upper 40s to low 50s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
On the large-scale, upper troughing extending from eastern
Canada into the northeastern U.S. at the start of this period,
should have a tendency to flatten out/lift northeast over time,
as upper ridging tries to build from the western Atlantic into
the eastern CONUS. Exact details on how this pattern evolves
will have a significant impact on where tropical cyclone Ian
tracks later in the week.
As for the daily sensible weather, Tuesday will feature lake
effect rain showers and clouds over the northwest with west-
northwesterly flow and 850 temps only around 2-4C. Wednesday
will likely see lake effect rain showers continue over
northwestern PA, then some improvement on Thursday as winds
aloft turn more out of the north, but there could still be an
isolated shower in the north and more cloudiness than the rest
of the Commonwealth. High pressure overhead will result in dry
weather Friday.
Towards next weekend, things become much more uncertain, with
the ultimate track of Ian yet to be determined. At this early
juncture, it looks like the soonest we could see any rainfall
(tied to the northern edge of Ian's rainfall shield) would be
later Friday night or Saturday, but that rain could be even more
delayed or even stay south of PA.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Unsettled for rest of the afternoon with scatter convection
moving west to east across the region. Mostly MVFR conditions
outside of any showers or thunderstorms. NW flow continues
tonight and Monday with low clouds and a few showers across the
NW and higher elevations. Outside of that area, mostly VFR.
Outlook...
Mon-Wed...Scattered lingering showers downwind of Lake Erie
across north/west PA.
Thu...No sig wx.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Jurewicz/Travis
AVIATION...Ross/Steinbugl/Martin
Hazardous weather outlook, Sep 25, 2:30 PM EST, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
330 PM EDT Sun Sep 25 2022
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-261930-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
330 PM EDT Sun Sep 25 2022
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Sep 25, 2:28 PM EST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service State College PA
328 PM EDT Sun Sep 25 2022
PAZ017-252015-
Clearfield PA-
328 PM EDT Sun Sep 25 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CLEARFIELD COUNTY
THROUGH 415 PM EDT...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm
north of Punxsutawney, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
DuBois, Sandy, Rockton, Grampian, Troutville and Penn State Dubois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4099 7880 4112 7880 4115 7856 4094 7856
4094 7881
TIME...MOT...LOC 1928Z 266DEG 29KT 4101 7898
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TravisSpecial weather statement, Sep 25, 3:44 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service State College PA
444 PM EDT Sun Sep 25 2022
PAZ017-018-252100-
Northern Centre PA-Clearfield PA-
444 PM EDT Sun Sep 25 2022
...STRONG THUNDERSTORMS WILL IMPACT EASTERN CLEARFIELD COUNTY AND
WESTERN CENTRE COUNTY THROUGH 500 PM EDT...
At 442 PM EDT, Doppler radar indicated a pair of strong
thunderstorms over eastern Clearfield County near West Decatur and
Kylertown. Both storms were moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Philipsburg, Chester Hill, Snow Shoe, North Philipsburg, Clarence,
South Philipsburg, Moshannon, Jeffries, Morrisdale, West Decatur,
Grassflat, Kylertown and Wallaceton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4105 7790 4087 7813 4089 7843 4098 7832
4103 7821
TIME...MOT...LOC 2042Z 265DEG 33KT 4098 7822 4091 7837
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DangeloSpecial weather statement, Sep 25, 4:22 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service State College PA
522 PM EDT Sun Sep 25 2022
PAZ019-252145-
Southern Centre PA-
522 PM EDT Sun Sep 25 2022
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CENTRE COUNTY THROUGH
545 PM EDT...
At 521 PM EDT, Doppler radar was tracking a line of thunderstorms in
Central Centre County from Milesburg to Julian, moving east at 35
mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Bellefonte, Pleasant Gap, Zion, Houserville, Centre Hall, Milesburg,
Julian, Unionville and University Park Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4096 7750 4081 7770 4085 7797 4097 7783
TIME...MOT...LOC 2121Z 279DEG 29KT 4088 7786
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
DangeloSpecial weather statement, Sep 25, 4:42 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service State College PA
542 PM EDT Sun Sep 25 2022
PAZ019-027-045-252200-
Southern Clinton PA-Mifflin PA-Southern Centre PA-
542 PM EDT Sun Sep 25 2022
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MIFFLIN...SOUTHEASTERN
CENTRE AND SOUTHEASTERN CLINTON COUNTIES THROUGH 600 PM EDT...
At 542 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Lock Haven to near
Bellefonte. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Carroll, Woodward, Lamar, Millheim, Aaronsburg, Rebersburg, Spring
Mills, Coburn, Madisonburg, Potters Mills, Poe Valley State Park,
Loganton and McCall Dam State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4104 7714 4100 7719 4093 7726 4085 7736
4084 7736 4076 7745 4081 7770 4104 7752
4107 7714
TIME...MOT...LOC 2142Z 269DEG 32KT 4100 7752 4083 7764
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DangeloSpecial weather statement, Sep 25, 5:07 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service State College PA
607 PM EDT Sun Sep 25 2022
PAZ019-027-045-049-050-052-252230-
Southern Clinton PA-Union PA-Northumberland PA-Mifflin PA-Snyder PA-
Southern Centre PA-
607 PM EDT Sun Sep 25 2022
...STRONG THUNDERSTORMS WILL IMPACT CLINTON...UNION AND SNYDER
COUNTIES THROUGH 630 PM EDT...
At 605 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Loganton to RB Winter State Park to Snyder-
Middleswarth State Park. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Milton, Lewisburg, Mifflinburg, Woodward, Winfield, Linntown,
Middleburg, New Columbia, Montandon, Kreamer, Penns Creek,
Kratzerville, Paxtonville, Vicksburg, Troxelville, Weikert, R.B.
Winter State Park, Forest Hill and Sand Bridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4106 7687 4094 7683 4076 7699 4079 7743
4095 7731 4104 7732
TIME...MOT...LOC 2205Z 272DEG 36KT 4103 7727 4096 7723 4080 7737
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
DangeloSpecial weather statement, Sep 25, 5:35 PM EST, 35 minutes before
Special Weather Statement
National Weather Service State College PA
635 PM EDT Sun Sep 25 2022
PAZ046-049>053-252315-
Columbia PA-Southern Lycoming PA-Union PA-Northumberland PA-
Montour PA-Snyder PA-
635 PM EDT Sun Sep 25 2022
...STRONG THUNDERSTORMS WILL IMPACT NORTHUMBERLAND...SNYDER...
MONTOUR...COLUMBIA...AND LYCOMING COUNTIES THROUGH 715 PM EDT...
At 634 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Montoursville to Lewisburg to 12 miles
south of Mifflinburg. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Strong thunderstorms will be near...
Milton, Hughesville and Muncy around 640 PM EDT.
Northumberland and Sunbury around 645 PM EDT.
Lairdsville, Mooresburg and Port Trevorton around 650 PM EDT.
Danville, Biggertown and Riverside around 655 PM EDT.
Elysburg, Bloomsburg and Urban around 700 PM EDT.
Waller, Rebuck and Knoebels Grove around 705 PM EDT.
This includes the Bloomsburg Fairgrounds.
Other locations impacted by these storms include Edgewood,
Turbotville, Lime Ridge, Washingtonville and Orangeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4088 7629 4080 7631 4066 7671 4066 7703
4068 7704 4069 7723 4090 7696 4128 7685
4131 7663 4128 7645 4131 7640 4130 7631
4120 7632 4113 7627 4113 7623 4098 7621
TIME...MOT...LOC 2234Z 264DEG 35KT 4122 7681 4091 7690 4075 7713
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
Dangelo